Tornadoes · United States · Iowa · 2008

EF0 tornado, Stacyville to St Ansgar Arpt, Iowa, June 7, 2008

From Stacyville to St Ansgar Arpt, this EF0 tornado ran 1.1 miles across Mitchell County on June 7, 2008, touching down at 5:28 PM CDT and reaching 25 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 7, 2008
Touchdown
5:28 PM CDT (22:28 UTC)
Lifted
5:38 PM CDT (22:38 UTC)
On the ground
10 minutes
Path length
1.1 miles (1.8 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
Crop damage
$1,000
County
Mitchell County
Touchdown point
43.349, -93.021
Lift-off point
43.356, -93.002
Record number
0806071628-01

What the Weather Service recorded

A warm front extending east to west across the Upper Mississippi River Valley was the focus for a severe weather event on June 7. Two brief tornadoes occurred, as reported by law enforcement officials, storm spotters, and storm chasers.||Thunderstorms also produced a brief downburst near Oelwein on June 8th.

A brief tornado touched down about 2 to 3 miles northwest of Stacyville, as reported by law enforcement officials and storm spotters. The Stacyville police chief photographed the tornado. There was no damage reported.

A storm chaser spotted a tornado near the Worth-Mitchell County line that tracked east-northeast for a short distance. There was weak debris tossed up in the air, otherwise no known damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

6 minutes of warning. NWS ARX issued a tornado warning for this county at 22:22 UTC, 6 minutes before the tornado touched down, in force until 23:00 UTC.

The county was under a tornado watch, issued at 17:20 UTC and running to 00:44 UTC.

Issued (UTC)ExpiredProductOffice
17:20 UTC00:44 UTCTornado WatchARX
21:35 UTC22:15 UTCTornado WarningARX
22:22 UTC23:00 UTCTornado WarningARX
23:00 UTC05:00 UTCFlash Flood WatchARX
23:00 UTC23:30 UTCSevere Thunderstorm WarningARX
23:03 UTC05:00 UTCFlash Flood WarningARX
00:02 UTC00:45 UTCSevere Thunderstorm WarningARX
04:46 UTC12:45 UTCFlood WarningARX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:01 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the tornado touched down at Jun 7, 1:40 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 7, 1:40 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT SAT JUN 7 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

BEEN A BUSY DAY ALREADY BUT FOCUS REMAINS ON SEVERE WEATHER THREAT
REST OF TODAY AND THROUGH SUNDAY.

AS STRONG UPPER JET CONTINUES TO PUSH INTO UPPER MIDWEST...LOW LEVEL
RESPONSE HAS BEEN A QUICK NORTH SURGE WITH HIGHER DEW POINTS
ADVECTING IN QUICKLY THIS MORNING. CURRENT CONVECTION MORE LIMITED
TO NORTHEAST IOWA INTO SOUTHWEST WISCONSIN ALONG AND JUST NORTH OF
STRONGER CAPE GRADIENT THAT IS WELL ESTABLISHED ACROSS IOWA. SHORT
WAVE TROUGH IS MOVING OUT OF EASTERN NEBRASKA RIDING SOUTHWEST FLOW
ALOFT AND ENHANCING LIFT AND CONVERGENCE AS THE AFTERNOON WEARS ON.
DEEP SHEAR IN PLACE AS WELL SO ALREADY SEEING SUPERCELLS AND
POSSIBLE TORNADO ACTIVITY. SEE DAY 1 CONVECTIVE OUTLOOK FOR SUPPORT.

ALSO TRYING TO DIAGNOSE HEAVY RAIN AND FLOODING THREAT. HEAVIEST
RAIN MAY BE CONFINED TO SOUTHERN FORECAST AREA HEADING INTO THIS
EVENING...WHICH IS WHERE HEAVIEST RAIN HAS FALLEN OVER THE PAST TWO
WEEKS AND ALSO IN A CURRENT WATCH. NOT SURE AREAS OF SOUTHEAST
MINNESOTA OR NORTH CENTRAL WISCONSIN WILL SEE MUCH UNLESS
REGENERATION OCCURS BACK TO THE WEST OR SOUTHWEST...BUT MAY EXPAND
WATCH NORTH GIVEN AFTERNOON RAINFALL HAS ALREADY PRODUCED SOME MINOR
FLOODING ALONG AND SOUTH OF I-90. SHORT RANGE MODEL GUIDANCE IS
SUGGESTING REGENERATION WILL HAPPEN WITH LOW LEVEL MOISTURE
TRANSPORT FOCUSING BACK TO THE WEST OVERNIGHT. FLY IN THE OINTMENT
IS WHAT WILL AFTERNOON CONVECTION LEAVE FOR A BOUNDARY AND HOW FAR
NORTH OF THAT COULD REGENERATION OCCUR. 07.12Z MODEL GUIDANCE
CONTINUES TREND OF FOCUSING ACTIVITY ACROSS SOUTHEAST MINNESOTA
HEADING INTO SUNDAY MORNING BUT UNCERTAINTY EXISTS. WILL LIKELY
LEAVE THE CURRENT FLASH FLOOD WATCH WHERE IT IS AND WILL REALIGN
DEPENDING ON IF OR HOW REGENERATION OCCURS. EITHER WAY HIGH POPS
EXPECTED NEXT 24-36 HOURS.

ANOTHER SHORT WAVE IMPULSE EXPECTED TO EJECT TOWARDS REGION ON
SUNDAY SO COULD SEE ANOTHER PERFORMANCE. WILL CERTAINLY HAVE TO SEE
HOW FIRST 24 HOURS PANS OUT...BUT EMPHASIS WILL PROBABLY CENTER ON
NORTHEAST IOWA INTO SOUTHWEST WISCONSIN AND POINTS SOUTH AND EAST.

STILL BANKING ON IDEA THAT BOUNDARY WILL CONTINUE TO GET PUSHED
SOUTH IN TIME AND KEEPING MONDAYS FOCUS BACK TO THE SOUTH. BUT
UPSTREAM RIDGING WILL PROVIDE ANOTHER RETURN FLOW SHOT ON TUESDAY.
NOT A LOT OF TIME TO FOCUS ON OUTER PERIODS THOUGH. MINOR TO NO
CHANGES MADE IN THIS TIME FRAME.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH THE PERIOD.
THE 07.00Z GFS AND ECMWF ARE VERY GOOD AGREEMENT WITH OVERALL UPPER
LEVEL FLOW PATTERN THROUGH THE PERIOD. BOTH MODELS ARE INDICATING
UPPER LEVEL TROUGH TO DIG OVER THE ROCKY MOUNTAINS AND RIDGE TO
AMPLIFY OVER THE EASTERN U.S. THROUGH 00Z FRIDAY. THEN...MODELS
BEGIN TO BREAK DOWN UPPER LEVEL RIDGE OVER EASTERN U.S. AND DEVELOP
WEST TO EAST ZONAL FLOW OVER WESTERN AND CENTRAL U.S. LATE IN THE
PERIOD. MAIN DIFFERENCE BETWEEN THE 07.00Z GFS AND ECMWF IS TIMING
OF EMBEDDED SHORTWAVE TROUGHS WRAPPING AROUND WESTERN U.S. UPPER
LEVEL TROUGH THROUGH FORECAST PERIOD. THOUGH...OVERALL MODELS ARE IN
GOOD AGREEMENT WITH ACTIVE WEATHER PATTERN TO CONTINUE ACROSS THE
FORECAST AREA THROUGH PERIOD. PREVIOUS FORECAST HAS GOOD HANDLE ON
THIS AND WILL MAKE MINOR CHANGES TO FORECAST THROUGH PERIOD.

&&

.AVIATION...

STORMY/UNSETTELED OVER THE TAF SITES THROUGH THE PERIOD. GREAT DEAL
OF UNCERTAINTY REGARDING SPECIFICS OF STORM INITIATION/MOVEMENT AND
HOW WIDESPREAD TSRA WILL BE. DOES APPEAR A LARGER SCALE STORM
COMPLEX WILL BE SPREADING INTO THE AREA OVERNIGHT/EARLY SUNDAY WITH
THREATS OF HEAVY RAIN /OCNL IFR VSBYS AND CEILINGS/. REST OF TAF
FORECAST WILL BE DRIVEN LARGELY ON SMALLER SCALE STORM POTENTIAL AND
LOCATIONS. GIVEN SETUP...ANY STORM WILL WILL HAVE POSSIBILITY OF
LARGE HAIL/HIGH WINDS...AND ASSOCIATED IFR/MVFR CEILINGS VSBYS.
DON/T SEE A PERIOD IN TAF WINDOW OF LESSER RAIN THREAT IN VERY
ACTIVE PATTERN/SETUP.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
     MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.
&&

SHORT TERM...SHEA
LONG TERM....DTJ
AVIATION.....BINAU
Hazardous weather outlook, Jun 7, 4:34 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
434 PM CDT SAT JUN 7 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
434 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT SOUTHEAST MINNESOTA AND
PARTS OF NORTHEAST IOWA LATE THIS AFTERNOON. THERE IS A FAVORABLE
TORNADO ENVIRONMENT SO THE STORMS BEGIN TO ROTATION FAIRLY EASY.
VERY HEAVY RAIN IS ALSO EXPECTED WITH EACH STORM.

THE AIRMASS IS MORE STABLE IN WESTERN AND CENTRAL WISCONSIN SO IT
MAY TAKE A FEW HOURS...INTO THE EVENING...FOR STORMS TO REFORM.

THESE STORMS WILL CONTINUE TO TRACK ACROSS AREAS MAINLY ALONG AND
SOUTH OF INTERSTATE 90 WELL INTO THE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND MUCH OF WEST CENTRAL INTO SOUTHWEST WISCONSIN
TONIGHT. STRONGER STORMS COULD PRODUCE A QUICK COUPLE INCHES OF
RAIN SO REMAIN ALERT FOR POSSIBLE FLASH FLOODING...ESPECIALLY IN
AREAS WHERE THE TERRAIN MAY ENHANCE THE THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON
SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH
COULD LEAD TO SOME FLOODING PROBLEMS.

ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL
KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT
THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED IN SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST
IOWA LATE THIS AFTERNOON AND INTO THE EVENING. WISCONSIN COUNTIES
ALONG AND SOUTH OF INTERSTATE 90 94 SHOULD ALSO MONITOR UPSTREAM
CONDITIONS...ESPECIALLY IF A WARNING IS ISSUED FOR YOUR AREA. IN
ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT
COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS
REPORTS WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Local storm report, Jun 7, 4:39 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FLOOD            WINONA                  44.05N 91.66W
06/07/2008                   WINONA             MN   EMERGENCY MNGR

            STREET FLOODING IN WINONA

&&

MW
Local storm report, Jun 7, 4:41 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
441 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             WILSON                  43.95N 91.70W
06/07/2008  E0.50 INCH       WINONA             MN   TRAINED SPOTTER

&&

MW
Local storm report, Jun 7, 4:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
447 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TORNADO          2 NW STACYVILLE         43.46N 92.81W
06/07/2008                   MITCHELL           IA   TRAINED SPOTTER

            SPOTTERS REPORT 2 TORNADOES ON GROUND NORTHWEST OF
            STACYVILLE

&&

MW
Local storm report, Jun 7, 4:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
449 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          2 NW STACYVILLE         43.46N 92.81W
06/07/2008                   MITCHELL           IA   TRAINED SPOTTER

            SPOTTERS REPORT 2 TORNADOES ON GROUND NORTHWEST OF
            STACYVILLE

&&

MW
Local storm report, Jun 7, 5:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             4 SE GRAND MEADOW       43.66N 92.52W
06/07/2008  M1.00 INCH       MOWER              MN   LAW ENFORCEMENT

0508 PM     TSTM WND GST     ADAMS                   43.56N 92.72W
06/07/2008  E65.00 MPH       MOWER              MN   TRAINED SPOTTER

&&

MW
Local storm report, Jun 7, 5:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             HOLMEN                  43.96N 91.26W
06/07/2008  E1.00 INCH       LA CROSSE          WI   AMATEUR RADIO

            ALSO 2.7 INCHES OF RAIN

&&

MW

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Minneapolis, MN (KMPX), 12:00Z

10.5 hours before the tornado, 173 km from the path. June 7, 2008.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 131 joules per kilogram, CIN -253, lifted condensation level 1341 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 318 square meters per square second, 0 to 6 km bulk shear 74 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-253 J/kg
Surface CAPE
9 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
74 kt
0-1 km bulk shear
51 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

Minneapolis, MN (KMPX), 00:00Z

1.5 hours after it, 173 km from the path. June 8, 2008.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -78150, lifted condensation level 1710 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -22 square meters per square second, 0 to 6 km bulk shear 72 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-78150 J/kg
Surface CAPE
1 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
72 kt
0-1 km bulk shear
3 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1
0-3 km lapse rate
6.0 K/km

Open this sounding in Storm Lab

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:02 UTCFUNNEL CLOUD1 W North WashingtonChickasaw, IA
20:02 UTCFUNNEL CLOUD1 W North WashingtonChickasaw, IA
20:25 UTCHAIL 0.54 Sw Alta VistaChickasaw, IA
20:25 UTCHAIL 0.54 Sw Alta VistaChickasaw, IA
20:45 UTCHAIL 0.884 Ene ThompsonWinnebago, IA
20:45 UTCHAIL 14 Ssw ScarvilleWinnebago, IATWO TREES TWO FEET IN DIAMETER ALSO BLOWN DOWN.
20:47 UTCTORNADO5 E ThompsonWinnebago, IANEAR 150TH AND HWY9.
20:48 UTCFUNNEL CLOUD5 W Lake MillsWinnebago, IA
20:50 UTCTSTM WND DMG5 Wnw Lake MillsWinnebago, IA4 INCH DIAMETER BRANCHES DOWN
20:50 UTCHAIL 1.5ScarvilleWinnebago, IADELAYED REPORT...
20:55 UTCHAIL 1.253 Wsw ScarvilleWinnebago, IA
20:55 UTCHAIL 2ScarvilleWinnebago, IADELAYED REPORT
20:55 UTCTORNADO1 Sw Lake MillsWinnebago, IAFROM KCCI-TV
21:00 UTCHAIL 0.882 Sw ScarvilleWinnebago, IA
21:00 UTCHAIL 37 Wnw Lake MillsWinnebago, IA
21:14 UTCTORNADO2 Nnw LelandWinnebago, IAHOG CONFINEMENT DAMAGED.
21:15 UTCTORNADO2 Sw NorthwoodWorth, IADEBRIS CIRCULATION AT THE GROUND.
21:15 UTCTORNADO5 W NorthwoodWorth, IATORNADO SPOTTED NEAR MM214.
21:16 UTCTORNADO2 Sw Lake MillsWinnebago, IAHOUSE DAMAGE AND ALONG R74 ROOF BLOWN OFF SHED.
21:35 UTCTORNADO3 Ese NorthwoodWorth, IASMALL DEBRIS CLOUD
21:38 UTCTORNADO2 Nw StacyvilleMitchell, IASPOTTERS REPORT 2 TORNADOES ON GROUND NORTHWEST OF STACYVILLE
21:39 UTCTORNADO9 Se NorthwoodWorth, IA1 MILE WEST OF CARPENTER.
21:45 UTCTORNADO2 Nw StacyvilleMitchell, IACONFIRMED EF0 TORNADO WITH NO DAMAGE FOUND. PHOTOGRAPHED BY STACEYVILLE PD CHIEF. TORNADO TIME WINDOW 445 PM TO 450 PM.
21:45 UTCTORNADO2 Nw StacyvilleMitchell, IASPOTTERS REPORT 2 TORNADOES ON GROUND NORTHWEST OF STACYVILLE
22:35 UTCFLASH FLOOD3 Nne Forest CityWinnebago, IAWATER WAS OVER THE ROAD NEAR 180TH AND 370TH STREETS.
22:45 UTCTORNADO6 N Mason City AirportCerro Gordo, IA
22:53 UTCFUNNEL CLOUD3 Ssw ManlyCerro Gordo, IA
00:20 UTCFLASH FLOODManlyWorth, IAFLOODING NEAR MANLY INCLUDING WATER OVER ROAD NEAR HIGHWAY 9 AND THRUSH AVE AND HIGHWAY 9 WITH 4-6 INCHES OF WATER OVER ROAD EAST OF MANLY.
01:17 UTCFLASH FLOOD3 N Mason CityCerro Gordo, IAWATER OVER THE ROAD AT CORNER OF B15 AND PARTRIDGE AVE. DEBRIS ON THE ROAD.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in IowaEvery tornado in Iowa since 1950Warnings in force in Iowa nowThe forecast where you are

The other tornadoes of June 7, 2008

30 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 71:52 PM CDTEF0Grant, WI0.130$750
June 71:57 PM CDTEF1Marquette, WI5.1100$302,000
June 72:32 PM CDTEF2Columbia, WI8.63,5206$2.5 million
June 73:05 PM CDTEF0Dodge, WI2.225
June 73:08 PM CDTEF1Columbia, WI2.975$200,000
June 73:16 PM CDTEF0Sauk, WI0.425
June 73:25 PM CDTEF0Dane, WI0.525
June 73:38 PM CDTEF0Dane, WI0.225
June 73:41 PM CDTEF1Winnebago, IA6.4150$250,000
June 73:49 PM CDTEF0Jefferson, WI0.150
June 74:16 PM CDTEF0Worth, IA1.775
June 74:21 PM CDTEF0Livingston, IL0.920
June 74:23 PM CDTEF0Worth, IA2.150$5,000
June 74:31 PM CDTEF1Livingston, IL3.640$50,000
June 74:40 PM CDTEF1Dane, WI3.8150$429,000
June 74:50 PM CDTEF0Houston, MN0.125
June 74:50 PM CDTEF0Mitchell, IA0.330
June 75:18 PM CDTEF2Kankakee, IL14.5200$500,000
June 75:37 PM CDTEF0Waukesha, WI0.120
June 75:42 PM CDTEF0Cerro Gordo, IA1.040$5,000
June 75:45 PM CDTEF1La Crosse, WI6.0200$93,000
June 75:48 PM CDTEF0Vernon, WI0.450$15,000
June 75:51 PM CDTEF2Will, IL2.2400$50,000
June 75:55 PM CDTEF2Will, IL3.7150$500,000
June 76:13 PM CDTEF2Will, IL6.51506$9.5 million
June 76:32 PM CDTEF1Cook, IL2.075$1.0 million
June 76:48 PM CDTEF0Cook, IL0.450$10,000
June 76:55 PM CDTEF0Osborne, KS0.150
June 78:28 PM CDTEF0Osborne, KS0.150
June 78:37 PM CDTEF0Smith, KS0.150

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.